Alert archive / Indiana / Flash Flood Warnings in 2003

Flash Flood Warning 64, NWS Wilmington, OH

July 10, 2003Dearborn County, Indiana

NWS Wilmington, OH issued this flash flood warning at Jul 10, 2003, 1:11 AM EDT for Dearborn County, Indiana. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 10, 2003, 1:11 AM EDT (05:11 UTC)
Expired
Jul 10, 2003, 2:15 AM EDT
In force
64 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Dearborn County, IN

The radar

The Cincinnati radar (KILN), 104 km from the middle of the area, began a volume at 05:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2003-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 907 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2003-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
907 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
912 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KILN 100512
FFWILN
INC029-100715-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1211 AM EST THU JUL 10 2003

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DEARBORN COUNTY IN INDIANA...

* UNTIL 215 AM EST...

* THUNDERSTORMS WITH HEAVY RAIN HAVE DUMPED UP TO TWO INCHES OF RAIN 
  ACROSS PARTS OF WESTERN DEARBORN COUNTY SINCE 11 PM EST. SHOWERS   
  AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THROUGH 2 AM EST   
  WITH ANOTHER TWO INCHES OF RAIN POSSIBLE. 

* SOME LOCATIONS IN THE WARNING AREA INCLUDE...
  BRIGHT...
  MANCHESTER...
  DOVER...
  LAWRENCEVILLE...

MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR
VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER MAY
BE TOO DEEP TO SAFELY CROSS. VEHICLES CAUGHT IN RISING WATER SHOULD
BE ABANDONED QUICKLY.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 10:11 PM EDT, 3 hours earlier.

Area forecast discussion, Jul 9, 10:11 PM EDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1011 PM EDT WED JUL 9 2003

HAVE SEEN QUITE A BIT OF RAIN ACROSS SOUTHERN PORTIONS OF FA.
BOUNDARY STILL PRESENT FROM NEAR IND THROUGH ILN INTO SOUTHEAST OHIO
AND AREA TO THE SOUTH OF THIS REMAINS UNSTABLE. WILL LIKELY SEE
STORMS CURRENTLY ACROSS CENTRAL INDIANA TRACK SOUTHEAST INTO
SOUTHERN PORTIONS OF FA OVERNIGHT. WILL THEREFORE EXTEND FLOOD WATCH
SOUTH ACROSS REMAINDER OF FA.

.ILN...
FLOOD WATCH ENTIRE AREA THROUGH THURSDAY NIGHT.
Hazardous weather outlook, Jul 9, 5:16 AM EDT, 19 hours 55 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-091115-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
516 AM EDT WED JUL 9 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.

.DAY ONE...TODAY
STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT.
FLOODING RAINS WILL BE POSSIBLE WITH ANY OF THE THUNDERSTORMS...AND
A FEW STORMS MAY BE SEVERE ACROSS SOUTHERN OHIO AND NORTHERN
KENTUCKY.  THE FLOOD WATCH FOR WEST CENTRAL AND CENTRAL OHIO...AND
THE WHITEWATER AND MIAMI VALLEYS WILL CONTINUE THROUGH 8 AM THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY INTO
THURSDAY NIGHT AS A FRONTAL BOUNDARY FINALLY TRACKS THROUGH THE OHIO
VALLEY.  ANY OF THESE THUNDERSTORMS COULD CONTAIN HEAVY RAINFALL.
DRIER WEATHER IS EXPECTED BEGINNING FRIDAY THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY.

RYAN

In the hours before

Local storm report, Jul 9, 7:44 PM EDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
744 PM EDT WED JUL 9 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0700 PM                              KY   WIND DAMAGE
07/09/03   GRANT                          TREES DOWN ACROSS COUNTY

0720 PM    2 SW HAMILTON             OH   WIND DAMAGE
07/09/03   BUTLER                         SEVERAL TREES DOWN

0730 PM    INDIAN HILL               OH   WIND DAMAGE
07/09/03   HAMILTON                       TREES AND POWER LINES DOWN
Local storm report, Jul 9, 8:46 PM EDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
0846 PM EDT WED JUL 09 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0820 PM    MAYSVILLE                 KY   FLOOD
07/09/03   MASON

0814 PM    WARSAW                    KY   FLASH FLOOD
07/09/03   GALLATIN

0713 PM    CARROLLTON                KY   WIND DAMAGE
07/09/03   CARROLL

0700 PM    HOLTON                    IN   WIND DAMAGE
07/09/03   RIPLEY

0651 PM    CARROLLTON                KY   FLOOD
07/09/03   CARROLL

JSS
Local storm report, Jul 9, 8:51 PM EDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
851 PM EDT WED JUL 9 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0700 PM    VEVAY                     IN   WIND DAMAGE
07/09/03   SWITZERLAND                    LARGE LIMBS DOWN COUNTY
                                          WIDE REPORTED BY LAW
                                          ENFORCEMENT.

0803 PM    W VEVAY                   IN   FLASH FLOOD
07/09/03   SWITZERLAND                    HIGH WATER AND DEBRIS ON
                                          STATE ROUTE 56. REPORTED BY
                                          LAW ENFORCEMENT.

JSS
Special weather statement, Jul 9, 8:54 PM EDT, 4 hours 17 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-100200-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
854 PM EDT WED JUL 9 2003

SEVERE THUNDERSTORM WATCH 701 HAS BEEN CANCELED FOR THE FOLLOWING
COUNTIES...

IN OHIO...

  AUGLAIZE        CHAMPAIGN       CLARK           DARKE
  DELAWARE        FAIRFIELD       FAYETTE         FRANKLIN
  GREENE          HARDIN          HOCKING         LICKING
  LOGAN           MADISON         MERCER          MIAMI
  MONTGOMERY      PICKAWAY        PREBLE          SHELBY
  UNION

IN INDIANA...

  FAYETTE         UNION           WAYNE

SEVERE THUNDERSTORM WATCH 701 REMAINS IN EFFECT UNTIL 1000 PM EDT/
900 PM EST FOR THE FOLLOWING COUNTIES...

IN INDIANA...

  DEARBORN        FRANKLIN        OHIO            RIPLEY
  SWITZERLAND

IN OHIO...

  AUGLAIZE        CHAMPAIGN       CLARK           DARKE
  DELAWARE        FAIRFIELD       FAYETTE         FRANKLIN
  GREENE          HARDIN          HOCKING         LICKING
  LOGAN           MADISON         MERCER          MIAMI
  MONTGOMERY      PICKAWAY        PREBLE          SHELBY
  UNION

  ADAMS           BROWN           BUTLER          CLERMONT
  CLINTON         HAMILTON        PIKE            ROSS
  SCIOTO          WARREN

IN KENTUCKY...
  BRACKEN         BOONE           CAMPBELL        CARROLL
  GALLATIN        GRANT           KENTON          LEWIS
  MASON           OWEN            PENDLETON       ROBERTSON
Special weather statement, Jul 9, 9:08 PM EDT, 4 hours 3 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-100200-
SPECIAL WEATHER STATEMENT...CORRECTED COUNTIES STILL IN WATCH
NATIONAL WEATHER SERVICE WILMINGTON OH
908 PM EDT WED JUL 9 2003

SEVERE THUNDERSTORM WATCH 701 HAS BEEN CANCELED FOR THE FOLLOWING
COUNTIES...

IN OHIO...

  AUGLAIZE        CHAMPAIGN       CLARK           DARKE
  DELAWARE        FAIRFIELD       FAYETTE         FRANKLIN
  GREENE          HARDIN          HOCKING         LICKING
  LOGAN           MADISON         MERCER          MIAMI
  MONTGOMERY      PICKAWAY        PREBLE          SHELBY
  UNION

IN INDIANA...

  FAYETTE         UNION           WAYNE

SEVERE THUNDERSTORM WATCH 701 REMAINS IN EFFECT UNTIL 1000 PM EDT/
900 PM EST FOR THE FOLLOWING COUNTIES...

IN INDIANA...

  DEARBORN        FRANKLIN        OHIO            RIPLEY
  SWITZERLAND

IN OHIO...

  ADAMS           BROWN           BUTLER          CLERMONT
  CLINTON         HAMILTON        PIKE            ROSS
  SCIOTO          WARREN

IN KENTUCKY...
  BRACKEN         BOONE           CAMPBELL        CARROLL
  GALLATIN        GRANT           KENTON          LEWIS
  MASON           OWEN            PENDLETON       ROBERTSON

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 11:10 PM EDTFlash Flood WarningILNRipley2 hr

Nearby

Flash Flood Warnings in Indiana, 2003Every flash flood warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.